A 26-year-old female asked:
I have been suffering from acne for a couple years and have been taking bactrim (sulfamethoxazole and trimethoprim) for 4 months. acne has cleared so can i stop taking the medication?
1 doctor answer • 4 doctors weighed in
Dr. Ed Friedlanderanswered
Pathology 46 years experience
Yes: You should not take an antibiotic as sole therapy for acne in any case, or any antibiotic for a long time. Your best move would be to stop this and continue whatever topical agent you are using, or topical benzoyl peroxide at least for a while; taper it and see what happens. If you recur, chances are a topical agent will clear you; if not get with your physician.
Created for people with ongoing healthcare needs but benefits everyone.
4.3k viewsReviewed >2 years ago
Dr. Su Fairchild commented
Integrative Medicine 26 years experience
You also should consider probiotics to rebalance your gut flora.
Apr 3, 2014
Last updated Oct 4, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.